Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 282, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 15, 2022, 6:54 PM EDT for 4 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2022, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 15, 2022, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:03 PM EDT | TSTM WND DMG | 3 Se Pleasant Hill, GA | MULTIPLE TREES WITH POWERLINES DOWN ALONG SUNRISE RD NEAR THE INTERSECTIONS OF BUNKHAM RD AND FALLIN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WUUS52 KFFC 152254 SVRFFC GAC079-263-269-293-152345- /O.NEW.KFFC.SV.W.0282.220815T2254Z-220815T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 654 PM EDT Mon Aug 15 2022 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Central Upson County in west central Georgia... West central Crawford County in central Georgia... Eastern Talbot County in west central Georgia... Northwestern Taylor County in west central Georgia... * Until 745 PM EDT. * At 654 PM EDT, a severe thunderstorm was located near Big Lazer Creek Wma, or 8 miles southwest of Thomaston, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Thomaston, Woodland, Sunset Village, Lincoln Park, Baldwinville, Po Biddy Crossroads, Sprewell Bluff State Park, Pleasant Hill, Howard, Sunnyside, Salem, Prattsburg, Big Lazer Creek Wma, Carsonville, Wesley Church and Fickling Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3281 8457 3292 8440 3270 8409 3254 8437 TIME...MOT...LOC 2254Z 320DEG 21KT 3281 8443 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
567 WWUS52 KFFC 152325 SVSFFC Severe Weather Statement National Weather Service Peachtree City GA 725 PM EDT Mon Aug 15 2022 GAC079-263-269-293-152345- /O.CON.KFFC.SV.W.0282.000000T0000Z-220815T2345Z/ Upson GA-Crawford GA-Talbot GA-Taylor GA- 725 PM EDT Mon Aug 15 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHEASTERN UPSON...WEST CENTRAL CRAWFORD...EASTERN TALBOT AND NORTHWESTERN TAYLOR COUNTIES... At 725 PM EDT, a severe thunderstorm was located over Prattsburg, or 8 miles east of Talbotton, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Howard, Baldwinville, Prattsburg, Big Lazer Creek Wma, Carsonville, Wesley Church, Fickling Mill, Po Biddy Crossroads and Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3276 8453 3284 8439 3270 8409 3254 8437 TIME...MOT...LOC 2325Z 329DEG 17KT 3271 8441 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:10 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 15, 3:10 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Mon Aug 15 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... The primary focus through this evening will be the potential for isolated to scattered thunderstorms ahead of an incoming surface front. A few showers have begun to develop, and additional convective development will continue late this afternoon into early evening with favored areas mainly along and south of the I-20 corridor. While coverage will likely not be all that high, the Storm Prediction Center maintains a Marginal Risk across the majority of the CWA through this period for an isolated severe risk through late evening. Analyzed SBCAPE has built to 2000-3000 J/kg this afternoon, supportive of possible more robust convective development. While higher values of deep layer bulk shear will remain northeast of our area, 20-30 kts could provide sufficient for an isolated damaging wind threat. Some degree of shower and thunderstorm activity will translate southward into Middle Georgia through midnight or so before diminishing. Tuesday will bring a quieter and drier interim day in the wake of the weak cold front that will linger just south of the southern fringe of the forecast area. Thus, PoPs will be virtually nil for most of the area with perhaps an isolated shower or storm nearer the front in far southeast CWA. High temperatures will warm to near seasonal normals. RW .LONG TERM /Wednesday through Monday/... Beginning the long term period, troughing will be over the eastern US, continuing the NW flow pattern into Wednesday and Thursday. The front will continue to be draped across central and southern Georgia and with this comes moisture funneling into north Georgia which will increase our PoPs and start to lower our temps into the 80s across north and central Georgia. Starting Friday a low sets up over the northern MS valley, which will keep troughing over the eastern US, but funnel moisture in from the gulf from the SW. The front at this point in the long term period will still be draped across our area which along with the upper level moisture will increase our PoPs through the rest of the period. With this moisture, temps look to stay in the low to mid 80s across north and central Georgia making for a pleasant week temperature wise. With this moisture, comes a heavy rainfall and flooding concern for the extended period. WPC's QPF gives us 3-4" of precip through the next 7 days which is due to the amount of moisture funneling in and the trough setup. Localized flash flooding may be possible with these values in addition to PWATs over 2" across the area. The severe threat remains to be seen at this time but as always thunderstorms with gusty winds, frequent lightning, and heavy rainfall are expected each afternoon. Hernandez && .AVIATION... 18Z Update... VFR conditions are largely expected through the TAF period. Sct cu in the 3500-5000 ft range will persist through the evening. A frontal boundary will increase chance for iso to sct shra/tsra mainly after 22Z for areas near and south of ATL with threat ending by around 01-02Z at ATL and 03-05Z at MCN/CSG. There is a slight potential for patchy lower cigs of MVFR to perhaps IFR, mainly at AHN, Tuesday morning. SW winds will persist through this evening at 6-12 kts with a few gusts over 15 kts possible. Direction becomes NW by Tuesday morning with NE at AHN at speeds 4-8 kts. //ATL Confidence...18Z Update... Medium confidence on Tuesday morning low cig potential and on TSRA coverage this evening. High confidence on all else. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 68 80 / 30 10 20 40 Atlanta 69 89 69 84 / 30 10 20 50 Blairsville 61 82 62 75 / 5 10 30 60 Cartersville 67 87 68 81 / 10 5 20 50 Columbus 72 93 71 91 / 40 10 5 40 Gainesville 67 87 67 78 / 10 10 20 50 Macon 71 93 70 89 / 30 10 10 40 Rome 69 90 69 83 / 5 10 20 50 Peachtree City 68 90 68 85 / 30 5 10 50 Vidalia 72 92 71 89 / 30 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Hernandez AVIATION...RW
Hazardous weather outlook, Aug 15, 11:29 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1129 AM EDT Mon Aug 15 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1129 AM EDT Mon Aug 15 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon into evening as a front pushes southward across the area. Some strong and isolated severe storms are possible with the main threats of strong to damaging winds, hail, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms are possible across Georgia Tuesday afternoon with more widespread thunderstorms possible Wednesday through Sunday. The primary storm threats will be heavy rainfall, frequent lightning, and gusty winds. Widespread severe weather is not expected but some strong to isolated severe storms could occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 15, 6:24 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT Mon Aug 15 2022
GAZ061-072-073-082>084-152300-
Wilkinson GA-Hancock GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
624 PM EDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of southern Baldwin,
northwestern Wilkinson, central Bibb, northern Twiggs and
southeastern Jones Counties through 700 PM EDT...
At 623 PM EDT, a line of strong thunderstorms was along a line
extending from Haddock to near Skipperton, and moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Jeffersonville, Irwinton, Gordon, Ivey,
McIntyre, Payne, Midway-Hardwick, Payne City, Marion, Postell,
Allenwood, Mountain Springs, Griswoldville, Skipperton, Hardwick,
Browns Crossing, James and Coopers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3308 8301 3308 8305 3306 8304 3302 8307
3299 8305 3297 8306 3297 8307 3295 8307
3291 8305 3264 8337 3272 8380 3274 8382
3308 8342 3309 8299
TIME...MOT...LOC 2223Z 274DEG 29KT 3303 8342 3278 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 15, 6:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Mon Aug 15 2022
GAZ067-069-079-152315-
Upson GA-Meriwether GA-Talbot GA-
644 PM EDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of southeastern
Meriwether, central Upson and northeastern Talbot Counties through
715 PM EDT...
At 643 PM EDT, a strong thunderstorm was near Sprewell Bluff State
Park, or 7 miles southwest of Thomaston, moving south at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Manchester, Woodland, Sunset Village, Lincoln Park, Po
Biddy Crossroads, Sprewell Bluff State Park, Crest, Pleasant Hill,
Sunnyside, Prattsburg, Big Lazer Creek Wma and Hannahs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3298 8438 3275 8422 3273 8426 3274 8427
3274 8429 3273 8429 3273 8431 3272 8434
3270 8434 3264 8449 3290 8462
TIME...MOT...LOC 2243Z 338DEG 13KT 3283 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 15, 6:45 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Mon Aug 15 2022
GAZ030-041-152315-
Polk GA-Haralson GA-
645 PM EDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of Haralson and
southern Polk Counties through 715 PM EDT...
At 645 PM EDT, a strong thunderstorm was near Esom Hill, or 7 miles
southwest of Cedartown, moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Buchanan, Draketown, Felton, Antioch and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3401 8536 3397 8497 3395 8498 3395 8505
3390 8505 3390 8504 3381 8504 3381 8505
3372 8505 3382 8537 3393 8539
TIME...MOT...LOC 2245Z 284DEG 25KT 3391 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:24 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Twiggs, Wilkinson | 36 min |
| Aug 15, 6:44 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Aug 15, 6:45 PM EDT | Special Weather Statement | FFC | Haralson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.